Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 3, NWS Caribou, ME

February 19, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Feb 19, 2009, 10:17 AM EST for Hancock County, Washington County, Maine. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2009, 10:17 AM EST (15:17 UTC)
Expired
Feb 19, 2009, 3:00 PM EST
In force
5 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 489 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
489 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 191517
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1017 AM EST THU FEB 19 2009

...HIGH WINDS EXPECTED ALONG THE COAST THROUGH MIDDAY...

.LOW PRESSURE APPROACHING THE COAST WILL CREATE SOME STRONG GUSTY
WINDS THROUGH EARLY AFTERNOON. WINDS WILL DIMINISH LATER THIS
AFTERNOON AS THE LOW CENTER MOVES CLOSER.

MEZ029-030-192000-
/O.NEW.KCAR.WI.Y.0003.090219T1517Z-090219T2000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1017 AM EST THU FEB 19 2009

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED
THROUGH EARLY AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO 
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:17 AM EST, 7 hours earlier.

Area forecast discussion, Feb 19, 3:17 AM EST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 AM EST THU FEB 19 2009

.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES TONIGHT INTO
THURSDAY AS SECONDARY LOW PRESSURE FORMS IN THE GULF OF MAINE.
THE LOW WILL LIFT NORTH ACROSS THE AREA THURSDAY NIGHT AND
THEN CONTINUE INTO THE MARITIMES ON FRIDAY. ANOTHER STORM SYSTEM
MAY AFFECT THE REGION ON SUNDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
SYSTEM TO AFFECT THE AREA NXT 24-36 HRS PROGRESSING PRETTY MUCH AS
XPCTD... SNOW CONTS TO SPREAD NEWRD ACROSS THE FA AND HAS
GENERALLY REACHED JUST N AND E OF BGR ATTM... XPCT SNOW TO SPREAD
INTO FAR NERN AREAS LATER THIS AM - AROUND OR JUST SHORTLY AFTER
12Z... 00Z MODEL SUITE YIELDS FEW DIFFS/SURPRISES FROM WHAT THEY
HAVE BEEN SHOWING FOR QUITE SOME TIME NOW... DOUBLE-BARRELED
SYSTEM TO AFFECT THE AREA W/ THE FIRST WRN MOST LOW FCST TO MOVE
INTO SERN ONT/SWRN QUEBEC LATER TODAY AND WEAKEN WHILE A SECONDARY
LOW TAKES SHAPE ALONG THE SRN COAST OF MAINE/NRN GULF OF MAINE AND
TRACKS SLOWLY ENEWRD INTO SERN MAINE/SWRN NB BY ERLY FRI. BEST
ISENTROPIC LIFT FOCUSED ON THE NOSE OF A LOW-MID LVL SERLY JET IN
THE NE QUADRANT OF THIS SECOND LOW WILL ALLOW FOR A BURST OF
MODERATE SNOW ACROSS DOWNEAST AREAS THIS. THIS BEST LIFT WILL
SHIFT E OF THE FA LATER THIS AM RESULTING IN JUST WEAK TO MODERATE
UPPER FORCING ACROSS THE REGION RESULTING IN JUST A GENERALLY LGT
TO OCNLY MODERATE SNOWFALL FOR MUCH OF THE REMAINDER OF THE FA
THRU TDY. LGT SNOW CONTG ACROSS MUCH OF THE AREA TNGT THO BEST
QPFS SHOULD BE FOCUSED MORE ACROSS THE NRN HALF OF THE FA FROM
THIS EVE INTO ERLY FRI... XPCT TOTAL SNOW AMOUNTS TO BE IN THE
4-8 INCH RANGE DOWNEAST W/ MOST OF THAT FALLING BY LATE TDY W/ 6-10
INCH AMOUNTS ACROSS THE N BY NOON FRI... LOW-LVL THCKNS PROGS CONT TO
SUGGEST A CHANGE OVR FOR OUR DOWNEAST COASTAL ZNS W/ ALL SNOW
ELSEWHERE. WILL CONT ALL WNTR WX ADV CURRENTLY IN PLACE...
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
MODELS IN GOOD AGREEMENT WITH STEADY LIGHT SNOW ENDING ACROSS
NORTHERN SECTIONS FRIDAY MORNING WITH IMPROVING CONDITIONS FROM
SOUTH TO NORTH ACROSS THE REGION. MOIST CYCLONIC FLOW AROUND
DEPARTING LOW WILL KEEP CLOUDS AND A THREAT OF SNOW SHOWERS OVER
NORTHERN SECTIONS FRIDAY NIGHT. DOWN GLIDE WILL PRODUCE PARTLY
CLOUDY SKIES OVER DOWNEAST FRIDAY INTO SATURDAY. USED A BLEND OF
THE NAM AND GFS FOR MOST GRIDS AND BLEND OF THE MOS GUIDANCE FOR
TEMPERATURES.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION LATE SATURDAY
NIGHT BEFORE NEXT LOW MOVES INTO THE REGION ON SUNDAY. CONSENSUS
OF THE MODELS WOULD TRACK THE LOW THROUGH THE GULF OF MAINE SUNDAY
EVENING AND THEN INTO THE GULF OF ST LAWRENCE BY MONDAY MORNING.
WITH THIS SETUP, SNOW WILL SPREAD ACROSS DOWNEAST SECTIONS EARLY
SUNDAY MORNING REACHING NORTHERN SECTIONS SUNDAY AFTERNOON. LOW
MOVES FAIRLY QUICKLY THROUGH THE REGION BUT NEGATIVELY TITLED
TROUGH WILL PROVIDE STRONG UPWARD MOTION. WARNING SNOW POSSIBLE ACROSS
NORTHERN AND CENTRAL SECTIONS BUT WARMER AIR IN THE LOWER LEVELS
MAY PRODUCE A MIX OF PRECIPITATION ACROSS DOWNEAST SECTIONS WITH
ADVISORY LEVEL AMOUNTS. HIGH PRESSURE WILL BUILD ACROSS THE REGION
MONDAY NIGHT INTO TUESDAY UNDER A BRISK NORTHWEST WIND. THE HIGH
WILL THEN CREST THE REGION WEDNESDAY.
&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
PREDOM IFR CONDS XPCTD ALL TAF TDY INTO THIS EVE W/ MVFR/IFR CONDS
IN PERIODS OF LGT SNOW CONTG TNGT.

IFR CONDITIONS OVER NORTHERN SITES WILL IMPROVE TO VFR DURING THE
DAY ON FRIDAY WITH VFR CONDITIONS OVER DOWNEAST SITES. VFR CONDITIONS
WILL LOWER TO IFR SUNDAY AS NEXT SYSTEM APPROACHES FROM THE WEST.
CONDITIONS WILL IMPROVE ON MONDAY AS LOW DEPARTS TO THE WEST.
&&

.MARINE...
NEAR TERM: WILL CONT GLW CONDS INTO THIS AFTN... WNDS XPCTD TO
DROP OFF RAPIDLY THIS AFTN AS SFC LOW PRES MOVES OVR THE WATERS
AND SHOULD BE ABLE TO TRANSITION TO AN SCA AT THAT TIME...

SHORT TERM: SCA CONDITIONS FRIDAY WILL DECREASE BELOW SCA LEVELS
FRIDAY NIGHT AS HIGH PRESSURE RIDGE BUILDS ACROSS THE WATERS. NEXT
LOW WILL TRACK ACROSS THE WATERS LATE SUNDAY WITH POSSIBLE GALE
FORCE WINDS BEHIND THE LOW ON MONDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 AM EST FRIDAY FOR MEZ001>006.
     WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING
     FOR MEZ010-011-015>017-031-032.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON
     FOR MEZ029-030.
MARINE...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KHW
MARINE...KHW/FOSTER
Hazardous weather outlook, Feb 19, 3:35 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
335 AM EST THU FEB 19 2009

MEZ001>006-200845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
335 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-031-032-200845-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
335 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-200845-
COASTAL HANCOCK-COASTAL WASHINGTON-
335 AM EST THU FEB 19 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-200845-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
335 AM EST THU FEB 19 2009

...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:00 PM ESTSmall Craft AdvisoryCAR54 hr
Feb 19, 4:43 PM ESTWinter Storm WarningCARAroostook, Penobscot, Piscataquis, Washington5 hr

Nearby

Wind Advisories in Maine, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.